NATIONAL BUREAU OF ECONOMIC RESEARCH
NATIONAL BUREAU OF ECONOMIC RESEARCH

A Linearized Version of Lucas's Neutrality Model

Bennett T. McCallum

NBER Working Paper No. 1160 (Also Reprint No. r0475)
Issued in June 1983
NBER Program(s):   EFG

The model developed in Robert Lucas's influential "Expectations and the Neutrality of Money" has not been widely used for extensions or modifications of the original analysis, in part because of its difficulty of manipulation.The present paper describes a linearized version that--unlike other models prominent in the rational expectations literature--retains the original's mainfeatures yet is comparatively easy to manipulate.Two examples of modifications facilitated by this linearization are included. These involve an autoregressive money growth specification and the assumption of lump-sum (rather than proportional)monetary transfers.

download in pdf format
   (134 K)

email paper

This paper is available as PDF (134 K) or via email.

Machine-readable bibliographic record - MARC, RIS, BibTeX

Document Object Identifier (DOI): 10.3386/w1160

Published: McCallum, Bennett T. "A Linearized Version of Lucas's Neutrality Model." Canadian Journal of Economics, Vol. 17, No. 1, (February 1984), pp. 138-145. citation courtesy of

 
Publications
Activities
Meetings
NBER Videos
Themes
Data
People
About

National Bureau of Economic Research, 1050 Massachusetts Ave., Cambridge, MA 02138; 617-868-3900; email: info@nber.org

Contact Us